Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 34, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 5, 2019, 5:47 PM CDT for 4 counties in Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2019, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 5, 2019, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grundy County, MO, Linn County, MO, Macon County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 157 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:30 PM CDT | FLASH FLOOD | 2 S Laredo, MO | DELAYED REPORT. 8 FT CULVERT TUBE WASHED AWAY. TIME ESTIMATED VIA RADAR. LOCATION ESTIMATED BASED ON REPORT. |
| Jun 5, 7:30 PM CDT | FLASH FLOOD | 5 E Laredo, MO | 10 FT BRIDGE WASHED OUT. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 103 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428
WGUS53 KEAX 052247
FFWEAX
MOC079-115-121-211-060145-
/O.NEW.KEAX.FF.W.0034.190605T2247Z-190606T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
547 PM CDT Wed Jun 5 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Northern Linn County in north central Missouri...
Southeastern Grundy County in north central Missouri...
Southwestern Sullivan County in north central Missouri...
Western Macon County in north central Missouri...
* Until 845 PM CDT.
* At 546 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to four inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Bucklin, Linneus, Browning, Galt, Laredo, New Cambria, Purdin,
Ethel, New Boston and Saint Catherine.
Additional rainfall amounts of one to three are possible over the
next hour or two in the warned area.
LAT...LON 3970 9272 3970 9274 3979 9301 3993 9336
3997 9336 3997 9347 4016 9346 3995 9271
$$
LeightonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:45 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 5, 2:45 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 245 PM CDT Wed Jun 5 2019 .Discussion... Issued at 245 PM CDT WED JUN 5 2019 A weak boundary has moved into northern Missouri this afternoon. Satellite imagery shows cumulus converging in our northern couple of tiers of counties. As of 19Z, cumulus is becoming congested and taller. Thunderstorms are expected develop in northern Missouri in this convergence zone. There is a strip of marginally supportive shear in this area so there may be some severe storms as well. Regardless, very high CAPE will be supportive of large hail and damaging winds. The hail threat should be mainly with the initial strong updrafts. Damaging winds will become the main threat, either from microbursts, or as storms congeal into a line or two and produce straight-line winds. Storms should generally drift south- southeastward with time as 1) the front moves southward, and 2) any cold pool forces new development south-southeastward. Storms may persist into the evening hours, especially if any cold pool organization can occur and build southward with time. More isolated to scattered thunderstorms are expected tomorrow, mainly across the southern half of the forecast area. Forecast soundings show a very unstable airmass over the region. Again, shear will be weak so we'll be looking at mesoscale driven features to key in on. Storms may linger well into the evening hours, like today, especially if any strong cold pool is established and storms develop on the leading edge of the colder air. For Friday and through the weekend, the upper low that has been sitting over the southwestern US will move eastward and spread rain/storms over the southern Plains and southern Missouri. This may spread into spread into the southern portions of the forecast area Friday. By Saturday, that upper system will have moved far enough way that the chances for precipitation will decrease. Sunday looks dry for most, if not all, of the forecast area. Temperatures will be cooler through the weekend as cooler air settles into the region on the backside of the upper low with a ridge of high pressure nosing into the region. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1202 PM CDT WED JUN 5 2019 A weak boundary moving into the area may trigger isolated to scattered thunderstorms. These may persist into the evening hours for several hours after sunset depending on how strong/organized any cold pool is from them. Otherwise, expect VFR conditions with light winds through the forecast. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...CDB
Hazardous weather outlook, Jun 5, 4:20 AM CDT, 13 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 420 AM CDT Wed Jun 5 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-060930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 420 AM CDT Wed Jun 5 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected to develop across the area this afternoon into the evening. Strong wind gusts and large hail are possible where storms do develop, though coverage will generally be isolated, with the exception of central to eastern Missouri. Heavy rainfall is likely within storms and localized flash flooding is possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional heavy rainfall is expected off and on throughout the week, and flash flooding remains a concern through Saturday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 5, 5:22 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
522 PM CDT Wed Jun 5 2019
MOZ002-004-012-052315-
Gentry MO-Nodaway MO-Andrew MO-
522 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR GENTRY...SOUTHEASTERN NODAWAY AND
NORTHEASTERN ANDREW COUNTIES UNTIL 615 PM CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Fillmore, or 11 miles north of Savannah, moving
east at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Savannah, Albany, Stanberry, King City, Barnard, Conception Junction,
Bolckow, Rosendale, Darlington, Mcfall, Guilford, Clyde, Gentry,
Arkoe, Rea, Conception and Ford City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central and northwestern Missouri.
LAT...LON 4030 9421 4007 9422 4005 9460 3994 9482
4015 9500 4032 9473 4039 9423 4038 9422
TIME...MOT...LOC 2222Z 289DEG 6KT 4011 9484
PPLocal storm report, Jun 5, 5:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 1 NE TRENTON 40.09N 93.61W
06/05/2019 E0.70 INCH GRUNDY MO EMERGENCY MNGR
&&Local storm report, Jun 5, 5:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL BOLCKOW 40.12N 94.82W
06/05/2019 E0.70 INCH ANDREW MO TRAINED SPOTTER
&&Special weather statement, Jun 5, 5:40 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 540 PM CDT Wed Jun 5 2019 MOZ024-025-032-033-052330- Macon MO-Chariton MO-Randolph MO-Linn MO- 540 PM CDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARITON... NORTHWESTERN RANDOLPH...SOUTHEASTERN LINN AND SOUTHWESTERN MACON COUNTIES UNTIL 630 PM CDT... At 540 PM CDT, Doppler radar was tracking a strong thunderstorm over Bucklin, or 7 miles northeast of Marceline, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marceline, Bevier, Bucklin, Callao, New Cambria, Wien and Saint Catherine. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for north central Missouri. LAT...LON 3971 9302 3994 9296 3977 9250 3945 9263 TIME...MOT...LOC 2240Z 292DEG 20KT 3980 9286 PP
Local storm report, Jun 5, 5:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 N TRENTON 40.09N 93.61W
06/05/2019 E1.00 INCH GRUNDY MO EMERGENCY MNGR
&&Special weather statement, Jun 5, 5:47 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 547 PM CDT Wed Jun 5 2019 MOZ015-016-023-024-052330- Grundy MO-Livingston MO-Linn MO-Sullivan MO- 547 PM CDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINN...EASTERN GRUNDY... SOUTHWESTERN SULLIVAN AND NORTHEASTERN LIVINGSTON COUNTIES UNTIL 630 PM CDT... At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Galt, or 14 miles east of Trenton, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Trenton, Brookfield, Laclede, Linneus, Browning, Galt, Laredo, Purdin, Humphreys and Saint Catherine. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for north central Missouri. LAT...LON 4000 9293 3970 9301 4001 9365 4023 9352 TIME...MOT...LOC 2247Z 289DEG 21KT 4002 9335 PP
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:26 PM CDT | Special Weather Statement | EAX | Adair, Mercer, Putnam, Schuyler, Sullivan | 49 min |
| Jun 5, 2:30 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 45 min |
| Jun 5, 2:38 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 37 min |
| Jun 5, 3:08 PM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 37 min |
| Jun 5, 3:12 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 33 min |
| Jun 5, 3:41 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 34 min |
| Jun 5, 3:44 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 46 min |
| Jun 5, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 31 min |
| Jun 5, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 15 min |
| Jun 5, 4:42 PM CDT | Special Weather Statement | EAX | Macon | 48 min |
| Jun 5, 4:51 PM CDT | Special Weather Statement | EAX | Linn | 39 min |
| Jun 5, 5:09 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Sullivan | 36 min |
| Jun 5, 5:22 PM CDT | Special Weather Statement | EAX | Andrew, Gentry | 53 min |
| Jun 5, 5:24 PM CDT | Areal Flood Advisory | EAX | Grundy, Linn, Sullivan | 3 hr |
| Jun 5, 5:24 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 19 min |
| Jun 5, 5:31 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 33 min |
| Jun 5, 5:40 PM CDT | Special Weather Statement | EAX | Macon | 50 min |
| Jun 5, 5:47 PM CDT | Special Weather Statement | EAX | Grundy, Linn | 43 min |
| Jun 5, 5:50 PM CDT | Areal Flood Advisory | EAX | Andrew, Gentry, Nodaway | 3 hr |
| Jun 5, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 10 min |
| Jun 5, 6:29 PM CDT | Special Weather Statement | EAX | Gentry | 46 min |
| Jun 5, 6:40 PM CDT | Areal Flood Advisory | EAX | Daviess, Grundy, Livingston | 3 hr |
| Jun 5, 6:40 PM CDT | Special Weather Statement | EAX | Daviess, Livingston | 50 min |
| Jun 5, 6:51 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Macon, Randolph | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.